# SDR 2009FA0001024

- Difficulty date: March 3, 2009
- Submitted: December 7, 2009
- Operation: General aviation
- Aircraft: N725JM
- Make and model: Bbavia 8KCAB
- Aircraft serial: 79897
- Aircraft time: 638 hours
- Engine: Lyc AEIO360H1B
- Engine time: 638 hours
- Propeller: Mtprop MTV15B
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Baffle
- Condition: Mushroomed
- Location: Muffler
- Part time: 638 hours
- Component: Muffler
- Component part number: 715532
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ACFT WAS EXPERIENCING LARGE EGT DIFFERENCES BETWEEN THE RT AND LT CYL BANKS AT TAKEOFF AND CRUISE FLIGHT (BOTH FULL RICH AND LEAN OPERATIONS).  ENG TREND MONITORING SHOWED THE DIFFERENCE GROWING SLOWLY OVER SEVERAL MONTHS TO MORE THAN 350F AT TAKEOFF FROM AN ORIGINAL EGT SPREAD OF 40F.  OBSERVERS FAMILIAR WITH THE ACFT ON THE GROUND REPORTED 'EXHAUST LEAKAGE' TYPE SOUNDS. THIS PROGRESSION CONTINUED AND PARTIAL PWR LOSS AT TAKEOFF STARTED TO BE OBSERVED.  REPLACEMENT OF THE MUFFLER WITH A NEWLY OVERHAULED PART RETURNED THE ENG TO NORMAL OPERATIONS AND NORMAL EGTS (30F EGT SPREAD AT TAKEOFF).  INTERNAL INSP OF THE OFFENDING MUFFLER REVEALED THE LT SIDE INTERNAL BAFFLE AND FLAME CAN WAS BADLY MUSHROOMED RESULTING IN AN ALMOST COMPLETELY BLOCKED EXHAUST FOR CYL NR 2 AND NR 4.   NO EROSION  OR THINNING OF THE EXHAUST COMPONENTS WAS OBSERVED.
